Immunosuppressants are drugs used to lower the body's immunity. It is used to prevent the refusal of grafted organs or tissues as the body considers the grafted tissue as a foreign object, and the immune system starts attacking the grafted organ. It is also used in autoimmune conditions. As in autoimmune conditions, the immune system fights the body's own tissue. It has a major drawback as the body becomes less immune to other infections.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hi doctor, One year ago, I was diagnosed with RA. I believe that there is more going on. I am currently taking Methotrexate 20 mg once a week, Folic acid 1 mg daily, Hydrochlorothiazide 25 mg daily and Cyclobenzaprine 10 mg twice a day. Also, I just began taking Celecoxib 200 mg for pain. I saw the ... Read Full »
Answer: Hi, Welcome to icliniq.com. Based on your query and attached report (attachment removed to protect patient identity), my opinion is as follows: The C-reactive protein level is highly elevated indicating ongoing high level of damage in the tissues of the body.Now, the immediate need is to reduce infl... Read Full »
My sister has swelling, cushingoid facies and proximal myopathy. Why?
Query: Hi doctor, My sister is 37 years old with previous 2 LSCS. She has symptoms such as swelling over whole body and face. Along with these complaints she has weakness, tiredness, cushingoid facies, proximal myopathy, palpitation, trembling of hands and amenorrhea or slight on and off spotting. She is s... Read Full »
Answer: Hello, Welcome to icliniq.com. I checked your sister's complete details (attachments removed to protect patient identity). She is suffering from relapsing nephrotic syndrome. Her cushingoid facies and proximal myopathy are steroid induced as you must be already knowing.Gradually replacing the steroi... Read Full »
I developed uncontrolled diabetes, blood pressure, and diarrhea after five years of treatment with immunosuppressants. Why?
Query: Hi doctor, After five years of treatment with Prednisone for an auto-immune disease and immune suppressor treatment with Actemra in 2017, I developed uncontrolled diabetes, blood pressure, and uncontrolled diarrhea. With the help of an online cardiologist, my BP is controlled with a very low dose of... Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. Please answer the following questions for better understanding: 1. Are you still on Prednisone? 2. Did you get any side effects from Trulicity? 3. Did Trulicity make diarrhea worse? 4. Have you considered insulin? Your CGMS (continuous g... Read Full »
Why are my immune system readings not low although I am on immunosuppressants?
Query: Hi doctor, I am a 54-year-old woman and I am on immunosuppressant drugs for Behcet's and Sjogren's disease. My latest blood tests are a bit off and I am waiting for a specialist appointment, but I would be so appreciative if someone in the know can let me know what might be happening. IgA is 27.4 g... Read Full »
Answer: Hello, Welcome to icliniq.com. Your immunoglobulin levels are increased due to the fact that you have autoimmune conditions. Yes, the immunoglobulin levels need to be reduced since you are taking immunosuppressant therapy but that will occur only once your autoimmune conditions are adequately contr... Read Full »
What is the treatment for focal segmental glomerulosclerosis in a 12-year-old?
Query: Hello doctor, My 12 year old son is suffering from nephrotic syndrome since the last seven years. Two years ago, when his biopsy was done, the result said FSGS. His creatinine levels at that time was 4. Now it is raised to 10.1. He is currently taking Calcium, Folic acid, Pantoprazole, Sodium bicar... Read Full »
Dr. Geetha Priyadarsini Kamminana
Answer: Hello, Welcome to icliniq.com. Please furnish the following medical information, so that I will be able to give you further advice. What is the cause of focal segmental glomerulosclerosis (FSGS)?Has dialysis been done? What is his urine output?What does his antinuclear antibody (ANA) profile say?Has... Read Full »
I got infected with HSV-1 a few days back. Will it affect daily lifestyle in future?
Query: Hello doctor, I was diagnosed with HSV-1 four months back, HSV IgG was positive, and IgM was negative. I am a healthy person, and if I keep myself away from HIV, will I still have HSV outbreaks after 60 years of age? HIV is the only known immunocompromised state. Will a cold, flu, thyroid, diabete... Read Full »
Answer: Hi, Welcome to icliniq.com. If you are not immunosuppressed, then HSV (herpes simplex virus) outbreaks will not increase at 60 years or later. General ill health can cause an outbreak, but thyroid disorders, diabetes, flu, and cold will not cause an outbreak. Sore outbreaks at any time without any ... Read Full »
Does COVID-19 vaccine interfere with medication for autoimmune disorders?
Query: Hi doctor, I am presently taking one pen of Humira every two weeks and 10 mg of Leflunomide daily. I started to take Humira a couple of years back, and I have not experienced any flares till now. I am about to get the Pfizer COVID-19 vaccine tomorrow. However, I have been reading reports from the m... Read Full »
Answer: Hi, Welcome to icliniq.com. Thank you for the query. I have gone through your question and the blood reports (attachment removed to protect the patient's identity). The blood reports look pretty in control. CRP (C-reactive protein) is a marker that should be checked before vaccination in autoimmu... Read Full »
I have back, knee, and joints pain. Is it an autoimmune disorder?
Query: Hello doctor, I am experiencing back pain, knee pain and aching joints. I have severe burning sensation across my entire mid abdomen. Autoimmune disease runs in my family. Previously, I used to get red rashes all over my body from time to time over the years. My doctor is testing for Lupus. I have h... Read Full »
Answer: Hi, Welcome to icliniq.com. As per your description, it seems to be an autoimmune disease. In the available blood reports (attachment removed to protect patient identity), the antinuclear antigen (ANA) is positive. ANA is the common marker for autoimmune diseases. You might be suffering from system... Read Full »
Why do the new patches look different than my alopecia patches?
Query: Hi doctor, I suffer from alopecia. I have a new patch and it seems to be different from other alopecia patches. What can I do to regain hair growth? Please suggest. Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. The two pictures look different (attachment removed to protect patient identity). The first one is inflamed and the other one is non-inflamed. It is difficult to conclude anything based on the picture. If you have a history of other immune con... Read Full »
Can non-specific interstitial pneumonia be treated with salt therapy?
Query: Hi doctor, What is non-specific interstitial pneumonia? Is salt therapy beneficial for non-specific interstitial pneumonia? Please explain. Read Full »
Dr. Amol Kumar Wasudeorao Diwan
Answer: Hi, Welcome to icliniq.com. NSIP (non-specific interstitial pneumonia) is a chronic form of interstitial pneumonia, which cause thickening of the interstitium, an anatomical lung part not seen on x-rays. This type of thickening can be due to inflammation, scarring or edema in the lungs. Usually, the... Read Full »